Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 25, 2019, 7:43 PM CDT for Cloud County, Republic County, Kansas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 25, 2019, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:50 PM CDT | TSTM WND GST 60 | 2 Wnw Courtland, KS | SPOTTER WAS DRIVING ON HIGHWAY 36 AND CONFIDENT THAT HE EXPERIENCED 60 MPH WIND GUSTS AS THE STORM WAS PASSING OVER. |
| Jun 25, 8:53 PM CDT | HAIL 1.25 | 6 S Jamestown, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
166
WUUS53 KTOP 260043
SVRTOP
KSC029-157-260145-
/O.NEW.KTOP.SV.W.0182.190626T0043Z-190626T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
743 PM CDT Tue Jun 25 2019
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Southwestern Republic County in north central Kansas...
Northwestern Cloud County in north central Kansas...
* Until 845 PM CDT.
* At 743 PM CDT, a severe thunderstorm was located 4 miles northwest
of Courtland, moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Concordia, Scandia, Jamestown, Courtland and Norway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3986 9793 3990 9784 3954 9758 3945 9793
TIME...MOT...LOC 0043Z 337DEG 20KT 3983 9794
HAIL...2.00IN
WIND...60MPH
$$
Hennecke1 follow-up statement
902
WWUS53 KTOP 260116
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
816 PM CDT Tue Jun 25 2019
KSC029-157-260145-
/O.CON.KTOP.SV.W.0182.000000T0000Z-190626T0145Z/
Republic-Cloud-
816 PM CDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN REPUBLIC AND NORTHWESTERN CLOUD COUNTIES...
At 814 PM CDT, a severe thunderstorm was located 4 miles southwest of
Norway, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. At 750 pm, 60 mph wind gusts
were reported near Courtland.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Concordia, Scandia, Jamestown, Courtland and Norway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3981 9793 3983 9779 3954 9758 3945 9793
TIME...MOT...LOC 0114Z 337DEG 20KT 3967 9785
HAIL...1.75IN
WIND...60MPH
$$
HenneckeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:43 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 25, 6:43 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Topeka KS 643 PM CDT Tue Jun 25 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Wednesday) Issued at 321 PM CDT Tue Jun 25 2019 Trends over the next several hours remain the main challenge. A very weak boundary remains near I-80 in central and eastern Nebraska with modest south to southwest winds bringing dewpoints in the middle to upper 60s into eastern Kansas. Cumulus fields have been quite limited so far though there is some recent better development near the KUEX radar. The increasing instability is under modest height rises as remnant cirrus moves across eastern Kansas. Model signals continue to vary but the persistent trend has been for lesser activity than the means suggested 24 hours ago. The main focus continues to be on the boundary, but decreasing CIN may still allow for isolated development south into the warm sector. If storms can form, there remains to be moderate shear and strong instability to support severe storms, with large hail and perhaps wind, with the non-zero chance for a tornado isolated supercells. Flash flood potential remain modest with little opportunity for training. Any convection should dissipate from late evening on with modest low- level jet and increasing cap strength on modest mid-level WAA. For Wednesday, the environment over southeastern locations returns to one of moderate to high CAPE and limited CIN though forcing for ascent looks rather sparse as heights continue to rise and will keep any mention out. Continued lower-level WAA as well leads to slightly warmer temps. .LONG TERM...(Wednesday night through Tuesday) Issued at 321 PM CDT Tue Jun 25 2019 The late week to early next week periods continue to feature the signal for persistent elevated heat and somewhat breezy conditions, especially in the end of the week in the early weekend. With a building cap and steadily rising heights, precipitation chances remain low though non-zero with a moist and humid airmass in place. There are indications in the central Plains upper ridge weakening early next week which could bring a boundary into the region and may bring some chance for convection. 850 mb temps remain on track to rise into the lower to middle 20s Celsius supporting highs in the 90s with wet ground conditions keeping dewpoints in the upper 60s to middle 70s. Heat indices are again expected to peak near 105 on Friday and Saturday with lesser confidence in the combination of the heat and humidity beyond this with drying boundary conditions and lesser mixing as winds back/weaken somewhat. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 626 PM CDT Tue Jun 25 2019 For the 00Z TAFs, have continued with VFR for now. A highly uncertain situation remains in how far south storms will advance into the area tonight. Therefore, will continue to monitor trends as storms propagate down from Nebraska to see if they can get going deeper into the area. It is possible that storms weaken before getting into the terminals and be in the form of showers which would be sometime after 03Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...65 LONG TERM...65 AVIATION...Drake
Hazardous weather outlook, Jun 25, 3:37 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 337 PM CDT Tue Jun 25 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-262045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 337 PM CDT Tue Jun 25 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms remain possible for the entire area, with the chances spreading south across the area from late this afternoon into the evening, and ending from northwest to southeast overnight. Thunderstorms this afternoon and evening may be severe and produce very large hail up to the size of tennis balls and wind gusts up to 70 mph. There is also a very small risk for tornadoes. Locally heavy rainfall is also possible. Flooding continues on some area rivers. The latest forecast has the Big Blue River and its tributaries remaining in flood for an extended period of time due to elevated water levels on Tuttle Creek Lake. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values peaking from 100 to 105 degrees may be common Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 25, 6:52 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Topeka KS
652 PM CDT Tue Jun 25 2019
KSZ008-260030-
Republic-
652 PM CDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 730 PM
CDT...
At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Deshler to 4 miles south of
Hardy to Mankato. Movement was southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Belleville, Scandia, Courtland, Norway, Republic, Munden and Narka.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Kansas.
LAT...LON 4000 9737 3974 9764 3965 9788 3966 9793
4000 9793
TIME...MOT...LOC 2351Z 313DEG 20KT 4012 9779 3995 9793 3978 9820
HenneckeThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 60 min |
| Jun 25, 7:56 PM CDT | Special Weather Statement | TOP | Marshall | 34 min |
| Jun 25, 8:03 PM CDT | Special Weather Statement | TOP | Republic | 42 min |
| Jun 25, 8:25 PM CDT | Special Weather Statement | TOP | Marshall | 50 min |
| Jun 25, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 46 min |
| Jun 25, 8:59 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Ottawa, Pottawatomie and 2 more | 46 min |
| Jun 25, 9:15 PM CDT | Special Weather Statement | TOP | Cloud | 45 min |
| Jun 25, 9:45 PM CDT | Special Weather Statement | TOP | Geary, Morris, Riley, Wabaunsee | 45 min |
| Jun 25, 9:56 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Pottawatomie, Riley, Shawnee, Wabaunsee | 49 min |
| Jun 25, 10:07 PM CDT | Special Weather Statement | TOP | Ottawa | 38 min |
| Jun 25, 10:24 PM CDT | Special Weather Statement | TOP | Lyon, Morris | 66 min |
| Jun 25, 10:37 PM CDT | Special Weather Statement | TOP | Osage, Shawnee | 53 min |
| Jun 25, 10:51 PM CDT | Special Weather Statement | TOP | Dickinson | 54 min |
| Jun 25, 11:25 PM CDT | Special Weather Statement | TOP | Dickinson, Lyon, Morris, Osage | 35 min |
| Jun 26, 12:00 AM CDT | Special Weather Statement | TOP | Coffey, Franklin, Osage | 45 min |
| Jun 26, 12:28 AM CDT | Special Weather Statement | TOP | Coffey, Douglas, Franklin | 32 min |
| Jun 26, 12:32 AM CDT | Special Weather Statement | TOP | Clay | 28 min |
| Jun 26, 12:58 AM CDT | Special Weather Statement | TOP | Clay | 32 min |
| Jun 26, 1:33 AM CDT | Special Weather Statement | TOP | Clay | 27 min |
| Jun 26, 2:39 AM CDT | River Flood Warning | TOP | Dickinson | 24 hr |
| Jun 26, 7:20 AM CDT | Special Weather Statement | TOP | Marshall | 40 min |
| Jun 26, 7:58 AM CDT | Special Weather Statement | TOP | Marshall | 32 min |
| Jun 26, 10:12 AM CDT | Areal Flood Warning | TOP | Jefferson | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.